MAUDE Adverse Event Report: ZIMMER DENTAL IMPL TWIST MP-1 3.75 MM 8 MM; DENTAL IMPLANT

ZIMMER DENTAL IMPL TWIST MP-1 3.75 MM 8 MM; DENTAL IMPLANT
Model Number 1988
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Additional pma/510(k) number ¿ k943604.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
The doctor noticed that the fixture mount was loose before the implant was placed.However, when the implant was placed in that condition, the slot part of the fixture mount and the tine part of the implant body ruptured.The doctor stopped using the implant and placed another implant.
 
Event or Problem Description
No additional event information at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: tyoe of investigation code was added: 3331, 4109, 4110 and 4111 h6: investigation findings code was added: 213 h6: investigation conclusions codes were added: 4310 h10: narrative/data was updated.One impl twist mp-1 3.75 mm 8 mm (1988), mount and mount screw were returned for investigation.Visual evaluation of the as returned products identified debris around the screw threads and damage around the implant splines/platform possibly due to the removal/placement - damage observed on returned implants due to trephine removal is not considered a malfunction or failure of the device.Zimmer biomet is not responsible for any damage caused by the clinician's removal of the device.No rupture/fracture was identified with any of the devices.They were returned outside of the original packaging ¿ packaging was already opened.Therefore, the complaint could not be verified.The products were returned outside of the original packaging without evidence of malfunction that correlates with the complaint description.The complaint out of box (coob) failure could not be confirmed since the condition of the products as received by the customer was nonverifiable.Based on the evaluation, device malfunction has not occurred - the products were damaged during removal/placement which is not considered a device malfunction.Additionally, there is no existing nonconformance / capa / hhe/d / ie / product hold against the reported devices/packaging that did or could cause or contribute to the reported events.Monthly post market trending review identified no actionable trends or corrective actions for the reported event or devices.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products.However, based on the available information, the condition of the products as received by the customer could not be determined.Dhr review for the lot (2020060164) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.The dhr was further reviewed to verify the packaging process.No malfunction or nonconformance was identified.Complaint history review was performed for the reported lot number (2020060164) for similar events (complaint category keyword: fracture) and no other complaint was identified.Functional testing to recreate the reported event could not be performed due to the nature of the devices and events.Therefore, the reported event could not be recreated.A definitive root cause could not be determined.Based on the investigation and risk file review, the most likely cause to the reported event is mishandling of product outside of zimmer biomet controls - product not placed properly.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
IMPL TWIST MP-1 3.75 MM 8 MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key12549915
Report Number0002023141-2021-02717
Device Sequence Number972934
Product Code DZE
UDI-Device Identifier00889024013117
UDI-Public(01)00889024013117(17)250610(10)2020060164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Model Number1988
Device Catalogue Number1988
Device Lot Number2020060164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1